MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 105 -S; ROD, FIXATION, INTRAMEDULLARY

SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 105 -S; ROD, FIXATION, INTRAMEDULLARY
Catalog Number 04.038.405S
Medical Device Problem Codes Device-Device Incompatibility (2919); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in colombia as follows: it was reported that on (b)(6) 2023, surgeon manifests a poor calibration of the directional arm because, when measuring to place the spiral blade, it gives us a length of 105mm.This implant is passed and at the time of dismantling the screwdriver, a ¿cut out¿ of the blade of more than 20mm is evident.The dr requests change of the sheet of 105mm for one of 90mm.No negative impact on the patient.This report is for one (1) unk - nail head elements.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2, d3, d4, g4-510k: this report is for an unk - nail head elements/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.28-aug-2023 by: (b)(6).Part number: 04.038.405s, lot number: 1615p05, part manufacture date: 31-aug-2022, manufacturing location: elmira, part expiration date: n/a.Dhr record review: a review of the device history record revealed one nonconformance (ncr) written against this lot of tfna fenestrated helical blade 105mm - sterile.The nonconformance was investigated and it was determined that it is not relevant to the complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the tfna fenestrated helical blade 105 -s that could have contributed to the misalignment / migration issues reported.The tfna surgical technique guide was reviewed.Following relevant statements were found: instructions: the preassembled locking mechanism in the nail must be advanced to control the rotation of the blade or screw.Pass the 5 mm flexible screwdriver through the cannulated connecting screw and insertion handle until it is seated in the hexagonal recess of the locking mechanism.Turn clockwise to advance the locking mechanism.Advance the screwdriver down until it stops completely, then back the screwdriver off by turning counterclockwise 1/2 turn (180 degrees).The helical blade or screw is now locked in rotation but can still slide.Precautions: if the locking mechanism is not turned back 1/2 turn after initial tightening as described above, controlled collapse and compression of the fracture may not occur.Note: -with the available information provided, it is possible that the blade was not tightened accordingly, or unintended forces were applied to the system.A dimensional inspection was performed for the tfna fenestrated helical blade 105 -s and met specifications.A functional test was unable to be performed as the mating devices from the system were not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the tfna fenestrated helical blade 105 -s was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 105 -S
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17126938
Report Number8030965-2023-07455
Device Sequence Number12376297
Product Code HSB
UDI-Device Identifier10886982099310
UDI-Public(01)10886982099310
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.038.405S
Device Lot Number1615P05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/10/2023
08/17/2023
10/06/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/10/2023
08/30/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM 130° F/STAT+DYN DIST LOCK; UNK - SCREWDRIVERS
Patient SexUnknown